I am getting heavier and thinning hair... what to do?
19 Feb 2012
I started taking 50 mcgs, but after a few months and a blood test, the improvement wasn't enough to change my numbers. So I was then increased to 88 mcgs, where I remain a year and a half later since my numbers improved in range. I'm not sure how high these doses do go. It's best to talk to your doctor for that info if you need to know for sure.
19 Feb 2012
Hello. Your dose sounds high. Is this to supplement an existing thyroid or did you have surgery or iodine treatment?
The higher the dose the more hypothyroid you are. Dose taken creates opposite condition. Take high you slow down take low and you speed up.
I take 112 six days and 1/2 tab on the seventh. Odd but it totally stabilized me. Thyroid was completely removed.
When they test you be sure you are in the middle of the range. I switched docs because the first one thought I was fine right at the end of the range. My new doc listened and agreed that I needed to be in the middle of the range when I was suddenly normal.
The symptom you describe are of wrong dose, though I am assuming you have been on it for some time. If this is new you have to stabilize over six or more weeks. More info can help.
weight gain means you will need to be vigilant with your diet. If you have low energy still then take walks if you can. This is fixable, so that is the good news. Tell the doc. They expect it.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Levothyroxine (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have no thyroid as it was removed many years ago because of goiters growing... and back in the 60s and 70s , the doctors just removed it without ...
2 answers • 16 May 2010
was taking 150 mcg level still low and moved to 125mcg
1 answer • 12 May 2011
I take levothyroxine 75 mcg and Im not feeling good al all. I stay sick at my stomach I feel like Im anxous all the time my blood pressure yoyos up ...
1 answer • 17 Dec 2011
... day before the breakfast. (In fact, I use 2 x 50 mcg tablets per day, instead of buying new 100 mcg tablets) I see in Merck's drug manual ...
2 answers • 23 Mar 2013